Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Max-

Words of Caution

Hi, I would like to informs you guys that long term use of antibiotic to treat acne can cause Gram-negative folliculitis. It is worth to do a research on antibiotic and Gram-negative folliculitis.

• Gram-negative folliculitis; forms on face, particularly around nose, in patients on long-term antibacterial therapy for acne; often due to Klebsiella spp.. and Enterobacter spp..

Share this post


Link to post
Share on other sites

Supposedly it's somewhat uncommon and can be cleared up if the antibiotic is discontinued. If not, Isotretinoin (Accutane) has proven successful in treating it.

Still kind of scary though. Thanks for the info.

Share this post


Link to post
Share on other sites

Um, taking antibiotics for the long-term is a terrible idea and I really believe that doctors that continue to prescribe antibiotics for long-term acne treatment are guilty of malpractice. Accutane is also no trivial matter, so that option should not be considered lightly.

Share this post


Link to post
Share on other sites

I really think this is what happened to me. I'm so angry about it, and the doctor is definitely guilty of malpractice. I can't sue, however, because of the statute of limitations.

I had moderate acne for several years, and was treated with various antibiotics for over a year before severely breaking out. I broke out so badly when i was about 16 out of nowhere. I had pustular, painful acne all over my face. it was horrible and completely unnecessary. I was lucky to find a better dermatologist who promptly told me that more antibiotics would NOT help, that I had a severe case of acne, and needed accutane. He also asked who my previous doctor was, since he was so surprised with the horrible treatment.

SO Please don't accept prolonged prescriptions of antibiotics!!! you can save yourself so much trouble and pain with the right treatment and doctor

Share this post


Link to post
Share on other sites
I really think this is what happened to me. I'm so angry about it, and the doctor is definitely guilty of malpractice. I can't sue, however, because of the statute of limitations.

I had moderate acne for several years, and was treated with various antibiotics for over a year before severely breaking out. I broke out so badly when i was about 16 out of nowhere. I had pustular, painful acne all over my face. it was horrible and completely unnecessary. I was lucky to find a better dermatologist who promptly told me that more antibiotics would NOT help, that I had a severe case of acne, and needed accutane. He also asked who my previous doctor was, since he was so surprised with the horrible treatment.

SO Please don't accept prolonged prescriptions of antibiotics!!! you can save yourself so much trouble and pain with the right treatment and doctor

So whats concidered long term use? 1 yr 2 yr ??

Share this post


Link to post
Share on other sites
I really think this is what happened to me. I'm so angry about it, and the doctor is definitely guilty of malpractice. I can't sue, however, because of the statute of limitations.

I had moderate acne for several years, and was treated with various antibiotics for over a year before severely breaking out. I broke out so badly when i was about 16 out of nowhere. I had pustular, painful acne all over my face. it was horrible and completely unnecessary. I was lucky to find a better dermatologist who promptly told me that more antibiotics would NOT help, that I had a severe case of acne, and needed accutane. He also asked who my previous doctor was, since he was so surprised with the horrible treatment.

SO Please don't accept prolonged prescriptions of antibiotics!!! you can save yourself so much trouble and pain with the right treatment and doctor

So whats concidered long term use? 1 yr 2 yr ??

Really,what do you consider as a long term?

Share this post


Link to post
Share on other sites

what if one does not have a choice?

accutain after a certain amount of weeks (10 weeks) started to hurt my abdomin every time i went to the toilet, i could feel the damage being done to me on the inside so i had to stop. accutain isn't an option for me, and no amount of perfect diets and creams and washes and supplements work properly. the antibiotics are the only thing that keeps it at bay

what would you suggest?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×